MAUDE Adverse Event Report: B. BRAUN MEDICAL INC. PERIFIX®; EPIDURAL ANESTHESIA KIT

B. BRAUN MEDICAL INC. PERIFIX®; EPIDURAL ANESTHESIA KIT
Model Number 333512
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 11/05/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The investigation into this reported event is ongoing.A follow-up report will be submitted when the results of the investigation are available.
 
Event or Problem Description
As reported by user facility: after placement of an epidural catheter, it was noted there was a disruption in the catheter's integrity.This caused injected medical to leak out.The catheter did break and portion was in patient.Patient required surgery to remove piece of catheter.
 
Additional Manufacturer Narrative
This report has been identified as b.Braun medical inc.Internal report number (b)(4).The actual device involved in the reported incident was not returned for evaluation.Without the actual sample a thorough sample analysis could not be performed and no specific conclusions can be drawn.Review of the discrepancy management system database performed for the reported lot number did not reveal any abnormalities or nonconformance of this nature.No adverse quality trends of this nature were identified during the complaint review process for the reported catalog number or lot number.If additional pertinent information becomes available a follow-up report will be filed.

Brand Name
PERIFIX®
Common Device Name
EPIDURAL ANESTHESIA KIT
Manufacturer (Section D)
B. BRAUN MEDICAL INC.
901 marcon blvd.
allentown PA 18109
MDR Report Key6345716
Report Number2523676-2017-00024
Device Sequence Number13633329
Product Code OGE
UDI-Device Identifier04046963899202
UDI-Public(01)04046963899202(17)200831(10)0061450494
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,other,use
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 01/17/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2020
Device Model Number333512
Device Catalogue Number333512
Device Lot Number0061450494
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/30/2017
Supplement Date Received by Manufacturer01/30/2017
Initial Report FDA Received Date02/21/2017
Supplement Report FDA Received Date08/28/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1